Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 410, NWS Austin/San Antonio, TX

July 25, 2007Bexar County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 25, 2007, 3:35 PM CDT for Bexar County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2007, 3:35 PM CDT (20:35 UTC)
Expired
Jul 25, 2007, 6:30 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2446 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 252035
FFWEWX
TXC029-252330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
336 PM CDT WED JUL 25 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...UNIVERSAL CITY...SAN ANTONIO...

* UNTIL 630 PM CDT

* AT 335 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED           
  FLASH FLOOD PRODUCING RAINFALL FROM MODERATE TO HEAVY SHOWERS AND  
  ISOLATED THUNDERSTORMS MOVING NORTH AROUND 15 MPH ACROSS THE       
  EASTERN HALF OF BEXAR COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WINDCREST...THE DOMINION...TERRELL HILLS...SHAVANO PARK...SEA
  WORLD...OLMOS PARK...LIVE OAK...LEON VALLEY...LEON SPRINGS...
  LACKLAND AFB...KIRBY...HOLLYWOOD PARK...HILL COUNTRY VILLAGE...    
  HELOTES...CROSS MOUNTAIN...CHINA GROVE AND ALAMO HEIGHTS.
 
  RADAR ESTIMATED RAINFALL RATES OF UP TO AN INCH PER HOUR OVER      
  ALREADY SATURATED GROUNDS WILL PRODUCE RAPID RUNOFF AND RESULTANT  
  FLOODING.

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2926 9876 2913 9844 2951 9814 2969 9870

$$
1 follow-up statement
000 
WGUS74 KEWX 252306
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
605 PM CDT WED JUL 25 2007

TXC029-252330-
BEXAR TX-
605 PM CDT WED JUL 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR BEXAR
COUNTY...

AT 554 PM CDT...LIGHT TO MODERATE RAIN CONTINUES ACROSS BEXAR COUNTY.
RUNOFF WILL STILL CAUSE FLOODING PROBLEMS ACROSS THE CITY. 

LAT...LON 2926 9876 2913 9844 2951 9814 2969 9870

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:30 PM CDT, 5 minutes earlier.

Area forecast discussion, Jul 25, 3:30 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 PM CDT WED JUL 25 2007

...WET AND DANGEROUS WEATHER PATTERN CONTINUES...

.DISCUSSION...
HAVE EXTENDED THE FLASH FLOOD WATCH EFFECTIVE UNTIL NOON CDT
THURSDAY DUE TO ONGOING HEAVY RAIN EVENT.

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE CONTINUING TO DEVELOP
ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON. MANY OF THESE STORMS
ARE PROVING TO BE EFFICIENT RAIN PRODUCERS...WITH REPORTED AMOUNTS
OF OVER 3 INCHES IN AS LITTLE AS TWO HOURS. NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING AND OVERNIGHT...WITH
WIDESPREAD RAINFALL TOTALS OF 2 TO 3 INCHES WITH SPOTTY AMOUNTS OF
6 TO 8 INCHES POSSIBLE BY MIDNIGHT.

A WEAK UPPER LEVEL LOW ACROSS SOUTHWEST TEXAS WILL SLOWLY MOVE
WESTWARD INTO MEXICO. THIS WILL ALLOW SOUTHEAST WINDS IN THE LOWER
LEVELS OF THE ATMOSPHERE TO CONTINUE PUMP GULF MOISTURE INTO THE
REGION THROUGH THE NEXT FEW DAYS. THIS WILL LEAD TO AN ONGOING
THREAT OF HEAVY RAINS ACROSS THE REGION INTO THE WEEKEND. WITH
GROUNDS BEING SATURATED FROM RELENTLESS RAINS OVER THE PAST
SEVERAL DAYS...THE ENTIRE REGION WILL CONTINUE TO BE SUSCEPTIBLE
TO FLOODING PROBLEMS WITH AS LITTLE AS ONE INCH OF RAIN.

MODELS INDICATE THAT THE UPPER LEVEL LOW WILL BE FAR ENOUGH TO THE
WEST BY SUNDAY FOR RAIN CHANCES TO START DECREASING. HOWEVER...WITH
PRECIPITABLE WATER VALUES CONTINUING TO REACH VALUES NEAR 2 INCHES
THROUGH THE WEEKEND AND INTO NEXT WEEK...THIS DOES NOT BODE WELL AS
IT MEANS THE HEAVY RAIN THREAT MAY CONTINUE.

TEMPERATURES WILL CONTINUE TO BE WELL BELOW LATE JULY NORMALS
THROUGH THE NEXT FEW DAYS. NEW RECORD LOW MAXIMUM TEMPERATURES
WILL LIKELY BE SET ON THURSDAY.

JULY 26 RECORD LOW MAXIMUM TEMPERATURES:

AUSTIN BERGSTROM......86 DEGREES IN 1947
AUSTIN MABRY..........85 DEGREES IN 1929
SAN ANTONIO...........86 DEGREES IN 1919
DEL RIO...............85 DEGREES IN 1934

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  84  71  86  74 /  60  90  50  60  40
AUSTIN BERGSTROM INTL AIRPORT  69  85  71  87  73 /  60  90  50  60  40
DEL RIO INTL AIRPORT           70  86  74  89  75 /  50  40  40  50  50
SAN ANTONIO INTL AIRPORT       70  83  72  86  74 /  80  80  50  60  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

25/02
Hazardous weather outlook, Jul 25, 5:17 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
517 AM CDT WED JUL 25 2007

TXZ171>173-183>194-202>209-217>225-228-261030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
517 AM CDT WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IS IN EFFECT THROUGH THIS AFTERNOON.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
THE AREA TODAY AND TONIGHT. SOME OF THE RAINFALL WILL BE LOCALLY
HEAVY...RESULTING IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY AS
ANOTHER UPPER LEVEL TROUGH DEVELOPS ACROSS TEXAS. SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED AT ALMOST ANY TIME DURING THE DAY
OR NIGHT. MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
THAT WILL LEAD TO FLASH FLOODING DUE TO SATURATED SOILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 25, 2:44 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
244 PM CDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 PM     HEAVY RAIN       CEDAR CREEK             30.08N 97.50W
07/25/2007  M3.20 INCH       BASTROP            TX   CO-OP OBSERVER

            FROM NOON TO 2 PM.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:05 PM CDTFlash Flood WarningEWXGillespie3 hr
Jul 24, 7:39 PM CDTFlash Flood WarningEWXDimmit3 hr
Jul 25, 5:23 AM CDTFlash Flood WarningEWXUvalde3 hr
Jul 25, 7:47 AM CDTFlash Flood WarningEWXBexar3 hr
Jul 25, 9:10 AM CDTFlash Flood WarningEWXAtascosa3 hr
Jul 25, 10:33 AM CDTFlash Flood WarningEWXBexar, Wilson3 hr
Jul 25, 11:32 AM CDTFlash Flood WarningEWXGuadalupe3 hr
Jul 25, 11:49 AM CDTFlash Flood WarningEWXAtascosa3 hr
Jul 25, 12:22 PM CDTFlash Flood WarningEWXFrio3 hr
Jul 25, 1:00 PM CDTFlash Flood WarningEWXBastrop, Caldwell, Gonzales, Hays3 hr
Jul 25, 1:28 PM CDTFlash Flood WarningEWXWilson3 hr
Jul 25, 1:57 PM CDTFlash Flood WarningEWXKarnes3 hr
Jul 25, 2:29 PM CDTFlash Flood WarningEWXGuadalupe, Wilson3 hr
Jul 25, 3:13 PM CDTRiver Flood WarningEWXCaldwell, Gonzales29 hr
Jul 25, 3:14 PM CDTFlash Flood WarningEWXFayette3 hr
Jul 25, 3:15 PM CDTFlash Flood WarningEWXDimmit3 hr
Jul 25, 3:43 PM CDTFlash Flood WarningEWXUvalde3 hr
Jul 25, 4:10 PM CDTFlash Flood WarningEWXLee3 hr
Jul 25, 4:17 PM CDTFlash Flood WarningEWXWilson3 hr
Jul 25, 4:23 PM CDTFlash Flood WarningEWXGonzales3 hr
Jul 25, 4:28 PM CDTFlash Flood WarningEWXBastrop3 hr
Jul 25, 4:40 PM CDTFlash Flood WarningEWXKinney3 hr
Jul 25, 5:13 PM CDTFlash Flood WarningEWXEdwards3 hr
Jul 25, 5:33 PM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Jul 25, 5:39 PM CDTFlash Flood WarningEWXDeWitt3 hr
Jul 25, 6:08 PM CDTFlash Flood WarningEWXFayette2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.